Effexor is no longer effective so PCP thought I could go back to Prozac (generic) which was the most effective anti-depressant I started with. Not depressed as much as general sense of blah-ness, lack of ability to find happiness, etc. To ease the process, he stopped the Effexor and put me on 75 mg of Wellbutrin for 10 days. Then I will switch to Prozac. Since the switch about 6 days ago, my emotions are at the surface, can't sleep through the night, have a "buzzing" in my ears, and pretty much not loving life! Is this normal? What can I expect when moving over to Prozac in a few days?
My vote is that the feeling is the wellbutrin causing that. Wellbutrin is a tricky medication because it’s great for some and awful for others, or somehow a mix of both. Never met anyone with only a moderate opinion of Wellbutrin lol
The buzzing or brain zaps are from stopping the Effexor. I was put on Pristique to wean off the Effexor & had the same thing, it lasted while I was weaning off and lasted another two months. None of these meds are an easy switch unfortunately & docs don’t realize how slow of a process it needs to be.
I agree with crazygirl that you can't just stop Effexor, even with another medication on board. Generally it takes a couple of weeks of tapering down the dose slowly to avoid discontinuation syndrome ~ the symptoms that you're having. Let your doctor know that you're having problems,,,
Best regards, Wildcat
- Effexor Drug Information
- Prozac Drug Information
- Wellbutrin Drug Information
- Phencyclidine Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 Mar 2012 • 4 answers
Updated 27 Aug 2017 • 5 answers
Updated 19 May 2018 • 11 answers
Updated 9 Mar 2018 • 11 answers
Updated 17 May 2016 • 1 answer